Evidence map›Paper›PMID 31583211›Full record

ArticleEuropean journal of case reports in internal medicine2019

Linagliptin-Associated Alopecia and Bullous Pemphigoid.

Ali Someili, Khalid Azzam, Mohannad Abu Hilal

Open access · goldAbstract read
In one paragraph

Article in European journal of case reports in internal medicine, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.

0numbers the graph read from it
0cells of the map it votes in
5citing papers in PubMed
0.9field-weighted citation impact, top 25% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

5 citing papers in PubMed, 11 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
  4. Review
  5. Teneligliptin-induced hair loss: A case report.Journal of family medicine and primary care · 2020
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Ali SomeiliDepartment of Medicine, McMaster University, Hamilton, ON, Canada.
Khalid AzzamDepartment of Medicine, McMaster University, Hamilton, ON, Canada.
Mohannad Abu HilalDepartment of Dermatology, McMaster University, Hamilton, ON, Canada.
McMaster University · CA

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Bullous pemphigoid is a chronic autoimmune blistering disease. Recently, several reports suggested dipeptidyl peptidase 4 (DPP-4) inhibitors, also known as gliptins, were a potential cause of drug-induced bullous pemphigoid but not of both bullous pemphigoid and alopecia areata together. Here we describe the case of a 68-year-old man with type 2 diabetes mellitus who developed new onset diffuse alopecia on the scalp with diffuse tense bullae over his body a few months after linagliptin was introduced for better control of his diabetes. DPP-4 inhibitors are not known to increase the risk of alopecia. To the best of our knowledge, this is the first report of linagliptin-associated alopecia areata and bullous pemphigoid, which may help demonstrate if there are any links between DPP-4 inhibitors and alopecia. LEARNING POINTS: This is the first report of linagliptin-associated alopecia areata and bullous pemphigoid (BP), which may help demonstrate a link between DPP-4 inhibitors and alopecia.Since the time of onset of BP after initiation of a DPP-4 inhibitor varies, a high index of suspicion is needed for diagnosis.Early diagnosis is essential as DPP-4 inhibitor withdrawal has a significant effect on disease remission.

Indexed as

bullous pemphigoiddrugGliptin

Identifiers

PMID31583211
PMCPMC6774654
OpenAlexW2972500005

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.